Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 11, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Mar 25, 2014, 3:21 PM CDT for 21 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 26, 2014, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2014, 3:21 PM CDT (20:21 UTC)
- In effect from
- Mar 26, 2014, 10:00 AM CDT
- Expired
- Mar 26, 2014, 7:56 PM CDT
- In force
- 10 hr
- Issued by
- NWS Hastings, NE
All 27 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Thayer County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 17 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459 WWUS73 KGID 252021 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 321 PM CDT TUE MAR 25 2014 ...A WINDY WEDNESDAY... .SOUTH WINDS WILL INCREASE WEDNESDAY MORNING AND REMAIN STRONG ALL DAY BEFORE SUBSIDING DURING THE EVENING. WIND SPEEDS WILL AVERAGE 25 TO 35 MPH AND GUST TO 45 MPH. KSZ006-007-017>019-NEZ049-063-064-075>077-085>087-260500- /O.NEW.KGID.WI.Y.0011.140326T1500Z-140327T0100Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK-ADAMS-CLAY- FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...KENSINGTON...MANKATO... JEWELL...BURR OAK...PLAINVILLE...STOCKTON...OSBORNE...DOWNS... BELOIT...STROMSBURG...OSCEOLA...SHELBY...POLK...AURORA...YORK... HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD... GENEVA...EXETER...FAIRMONT...RED CLOUD...BLUE HILL...BLADEN... SUPERIOR...NELSON...HEBRON...DESHLER 321 PM CDT TUE MAR 25 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY. * TIMING...WIND SPEEDS WILL INCREASE WEDNESDAY MORNING AND REMAIN STRONG THROUGH THE DAY BEFORE SUBSIDING DURING THE EVENING. * WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS OF 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FAY
6 follow-up statements
896 WWUS73 KGID 260221 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 921 PM CDT TUE MAR 25 2014 ...A WINDY WEDNESDAY... .SOUTH WINDS WILL INCREASE WEDNESDAY MORNING AND REMAIN STRONG ALL DAY BEFORE SUBSIDING DURING THE EVENING. WIND SPEEDS WILL AVERAGE 25 TO 35 MPH AND GUST TO 50 MPH. KSZ006-007-017>019-NEZ049-063-064-075>077-085>087-261030- /O.CON.KGID.WI.Y.0011.140326T1500Z-140327T0100Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK-ADAMS-CLAY- FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...KENSINGTON...MANKATO... JEWELL...BURR OAK...PLAINVILLE...STOCKTON...OSBORNE...DOWNS... BELOIT...STROMSBURG...OSCEOLA...SHELBY...POLK...AURORA...YORK... HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD... GENEVA...EXETER...FAIRMONT...RED CLOUD...BLUE HILL...BLADEN... SUPERIOR...NELSON...HEBRON...DESHLER 921 PM CDT TUE MAR 25 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY. * TIMING...WIND SPEEDS WILL INCREASE WEDNESDAY MORNING AND REMAIN STRONG THROUGH THE DAY BEFORE SUBSIDING DURING THE EVENING. * WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS OF 50 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SALTZMAN
265 WWUS73 KGID 260221 CCA NPWGID URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 921 PM CDT TUE MAR 25 2014 ...A WINDY WEDNESDAY... .SOUTH WINDS WILL INCREASE WEDNESDAY MORNING AND REMAIN STRONG ALL DAY BEFORE SUBSIDING DURING THE EVENING. WIND SPEEDS WILL AVERAGE 25 TO 35 MPH AND GUST TO 50 MPH. KSZ006-007-017>019-NEZ049-063-064-075>077-085>087-261030- /O.COR.KGID.WI.Y.0011.140326T1500Z-140327T0100Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK-ADAMS-CLAY- FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...KENSINGTON...MANKATO... JEWELL...BURR OAK...PLAINVILLE...STOCKTON...OSBORNE...DOWNS... BELOIT...STROMSBURG...OSCEOLA...SHELBY...POLK...AURORA...YORK... HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD... GENEVA...EXETER...FAIRMONT...RED CLOUD...BLUE HILL...BLADEN... SUPERIOR...NELSON...HEBRON...DESHLER 921 PM CDT TUE MAR 25 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY. * TIMING...WIND SPEEDS WILL INCREASE WEDNESDAY MORNING AND REMAIN STRONG THROUGH THE DAY BEFORE SUBSIDING DURING THE EVENING. * WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS OF 50 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SALTZMAN/HALBLAUB
817 WWUS73 KGID 260901 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 401 AM CDT WED MAR 26 2014 ...STRONG SOUTH WINDS WILL GUST UP TO 50 MPH TODAY... KSZ005-NEZ041-047-048-061-062-073-074-083-084-261745- /O.EXA.KGID.WI.Y.0011.140326T1500Z-140327T0100Z/ PHILLIPS-NANCE-HOWARD-MERRICK-BUFFALO-HALL-PHELPS-KEARNEY-HARLAN- FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...FULLERTON...GENOA... ST. PAUL...CENTRAL CITY...KEARNEY...GRAND ISLAND...HOLDREGE... MINDEN...ALMA...ORLEANS...FRANKLIN...CAMPBELL...HILDRETH 401 AM CDT WED MAR 26 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. * HAZARD...WINDY CONDITIONS. * WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS OF 50 MPH. * TIMING...WINDS WILL REACH THESE SPEEDS BY LATE MORNING AND PEAK IN THE AFTERNOON. WINDS WILL SUBSIDE THIS EVENING. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS... ESPECIALLY ON EAST WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ006-007-017>019-NEZ049-063-064-075>077-085>087-261745- /O.CON.KGID.WI.Y.0011.140326T1500Z-140327T0100Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK-ADAMS-CLAY- FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...KENSINGTON...MANKATO... JEWELL...BURR OAK...PLAINVILLE...STOCKTON...OSBORNE...DOWNS... BELOIT...STROMSBURG...OSCEOLA...SHELBY...POLK...AURORA...YORK... HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD... GENEVA...EXETER...FAIRMONT...RED CLOUD...BLUE HILL...BLADEN... SUPERIOR...NELSON...HEBRON...DESHLER 401 AM CDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * HAZARD...WINDY CONDITIONS. * WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS OF 50 MPH. * TIMING...WINDS WILL REACH THESE SPEEDS BY LATE MORNING AND PEAK IN THE AFTERNOON. WINDS WILL SUBSIDE THIS EVENING. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS... ESPECIALLY ON EAST WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALBLAUB
183 WWUS73 KGID 261711 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1211 PM CDT WED MAR 26 2014 ...STRONG SOUTH WINDS WILL GUST AT 45 TO 50 MPH TODAY... KSZ005>007-017>019-NEZ041-047>049-061>064-073>077-083>087-270100- /O.CON.KGID.WI.Y.0011.000000T0000Z-140327T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-HOWARD-MERRICK- POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY- FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE... STOCKTON...OSBORNE...DOWNS...BELOIT...FULLERTON...GENOA... ST. PAUL...CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK... KEARNEY...GRAND ISLAND...AURORA...YORK...HOLDREGE...MINDEN... HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD... GENEVA...EXETER...FAIRMONT...ALMA...ORLEANS...FRANKLIN... CAMPBELL...HILDRETH...RED CLOUD...BLUE HILL...BLADEN...SUPERIOR... NELSON...HEBRON...DESHLER 1211 PM CDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...WINDS WILL CONTINUE TO PEAK THIS AFTERNOON. WINDS WILL SUBSIDE THIS EVENING. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS... ESPECIALLY ON EAST WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINLEIN
877 WWUS73 KGID 262042 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 342 PM CDT WED MAR 26 2014 ...STRONG SOUTH WINDS WILL GUST AT 45 TO 50 MPH TODAY... NEZ060-072-082-270100- /O.EXA.KGID.WI.Y.0011.000000T0000Z-140327T0100Z/ DAWSON-GOSPER-FURNAS- INCLUDING THE CITIES OF...LEXINGTON...COZAD...GOTHENBURG... ELWOOD...CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY 342 PM CDT WED MAR 26 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...WINDS WILL CONTINUE TO PEAK THIS AFTERNOON. WINDS WILL SUBSIDE THIS EVENING. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS... ESPECIALLY ON EAST WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ005>007-017>019-NEZ041-047>049-061>064-073>077-083>087-270100- /O.CON.KGID.WI.Y.0011.000000T0000Z-140327T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-HOWARD-MERRICK- POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY- FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE... STOCKTON...OSBORNE...DOWNS...BELOIT...FULLERTON...GENOA... ST. PAUL...CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK... KEARNEY...GRAND ISLAND...AURORA...YORK...HOLDREGE...MINDEN... HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD... GENEVA...EXETER...FAIRMONT...ALMA...ORLEANS...FRANKLIN... CAMPBELL...HILDRETH...RED CLOUD...BLUE HILL...BLADEN...SUPERIOR... NELSON...HEBRON...DESHLER 342 PM CDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...WINDS WILL CONTINUE TO PEAK THIS AFTERNOON. WINDS WILL SUBSIDE THIS EVENING. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS... ESPECIALLY ON EAST WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINLEIN
549 WWUS73 KGID 270056 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 756 PM CDT WED MAR 26 2014 KSZ005>007-017>019-NEZ041-047>049-060>064-072>077-082>087-270200- /O.CAN.KGID.WI.Y.0011.000000T0000Z-140327T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-HOWARD-MERRICK- POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY- ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- THAYER- 756 PM CDT WED MAR 26 2014 ...WIND ADVISORY IS CANCELLED... THE WIND ACROSS THE AREA IS DECREASING IN INTENSITY...A TREND WHICH IS EXPECTED TO CONTINUE THROUGH THE REST OF TONIGHT. AS A RESULT...THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE AREA. $$ BRYANT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 25, 12:07 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Mar 25, 12:07 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1207 PM CDT TUE MAR 25 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 403 AM CDT TUE MAR 25 2014 ...TODAY WILL BE THE COOLEST DAY THRU MON THE 31ST AS WE END THE MONTH ON A GENERAL TREND OF WARMER THAN NORMAL TEMPS WITH 1 OR 2 DAYS OF MUCH WARMER THAN NORMAL... ALOFT: THE LONGWAVE FLOW WILL DEAMPLIFY OVER THE NEXT 24 HRS AS TROF OVER THE E PAC GETS FORCED ONSHORE. NW FLOW TODAY WILL BEGIN THE TRANSITION TONIGHT AS THE WRN USA RIDGE ADVANCES OVER THE PLAINS. SURFACE: STRONG HIGH PRES WAS SLIPPING SE AND WAS OVER THE DAKOTAS THIS MORNING. THIS HIGH WILL SHIFT E INTO THE MS VALLEY TODAY...WITH S FLOW DEVELOPING LATE. THE PRES GRADIENT WILL INCREASE TONIGHT AS LOW PRES FORMS OVER MT AND LEE-SIDE TROFFING DEVELOPS. THRU SUNRISE: A BAND OF THICK MULTI-LAYERED CLOUDS WILL CONTINUE SINKING S ACROSS THE FCST AREA. CLEARING WILL TAKE PLACE OVER MOST OF S-CNTRL NEB WHILE SKIES BECOME COMPLETELY OVERCAST OVER N-CNTRL KS. CLOUDTOPS ARE COOLING AND REFLECTIVITY IS INCREASING. ORD DID REPORT 10 MIN OF FLURRIES AROUND MIDNIGHT...AND THE DID MAINTAIN THIS CHANCE FROM THE PREVIOUS FCST...THOUGH ITS NRN FRINGE WAS TRIMMED TO COINCIDE WITH CLEARING. TODAY: ANY LEFTOVER MORNING CLOUDS /PRIMARILY OVER N-CNTRL KS/ WILL RAPIDLY DEPART...LEAVING A SUNNY DAY. MY FCST HIGH TEMPS FOR YESTERDAY WERE ABOUT 3-4F TOO COOL. 850 MB TEMPS ARE FCST TO END TODAY WARMER THAN YESTERDAY. SO HIGHS WERE RAISED 3-6F ABOVE THE PREVIOUS FCST. THIS TRANSLATES TO 2-4F ABOVE WHAT OCCURRED YESTERDAY. WINDS WILL DECREASE FROM THE NW AND THEN SHIFT TO S-SW THIS AFTERNOON AS THE HIGH SLIDES THRU. TONIGHT: ESSENTIALLY CLEAR. A FEW SHREDS OF CIRRIS MIGHT FLOAT THRU. SSE WINDS WILL INCREASE AND GUST UP TO 30 MPH AT TIMES. TOUGH TO GET A READ ON TEMPS. NAM MOS SUGGESTS AREAS E OF HWY 183 MAY SEE LOW TEMPS DURING THE EVENING WHILE WINDS ARE LIGHTEST...THEN RISE MODESTLY AS WINDS PICK UP. TEMPS ARE LARGELY CONTINUITY WITH THE PREVIOUS FCST...BUT COULD BE 3-5F TOO COOL. OVERALL FCST CONFIDENCE IN THE SHORT-TERM IS ABOVE AVERAGE. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 417 AM CDT TUE MAR 25 2014 WEDNESDAY WILL BE A WARM BUT WINDY DAY OUT AHEAD OF OUR NEXT STORM SYSTEM. THIS STORM SYSTEM SHOULD BRING PRECIPITATION TO THE FORECAST AREA WEDNESDAY NIGHT INTO THURSDAY. IN ADDITION...THE STORM SYSTEM WILL PUSH A STRONG COLD FRONT ACROSS THE FORECAST AREA ON THURSDAY RESULTING IN MUCH COOLER TEMPERATURES ESPECIALLY ACROSS NORTHERN ZONES. THE COOL BELOW NORMAL TEMPERATURES SHOULD LINGER INTO FRIDAY...BUT EXPECT A VERY NICE WARM UP OVER THE WEEKEND WITH HIGHS BACK ABOVE NORMAL BOTH SATURDAY AND SUNDAY WITH DRY CONDITIONS. UNCERTAINTY IN THE FORECAST ABOUNDS AS WE HEAD INTO SUNDAY NIGHT AND BEYOND. WEDNESDAY...EXPECT STRONG RETURN SOUTHERLY/SOUTHWESTERLY FLOW AS THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO A DEEPENING AREA OF LOW PRESSURE OVER THE HIGH PLAINS. THE WIND COULD BE STRONG ENOUGH TO WARRANT A WIND ADVISORY FOR SOME OF OUR KANSAS COUNTIES AND OUR SOUTHEASTERN NEBRASKA ZONES. WEDNESDAY NIGHT THROUGH THURSDAY...THIS CONTINUES TO LOOK LIKE AN ACTIVE PERIOD AND OUR BEST CHANCE AT PRECIPITATION. THE SFC LOW SHOULD TRACK INTO OUR FORECAST AREA WEDNESDAY NIGHT. LOW LEVEL MOISTURE AND A LOW LEVEL JET WILL INCREASE THROUGH THE NIGHT AHEAD OF THE APPROACHING LOW. RAIN SHOWERS WILL BE POSSIBLE AND ENOUGH FORECAST MODELS ARE NOW INDICATING AT LEAST SOME ELEVATED INSTABILITY TO WARRANT THE INCLUSION OF THUNDER IN THE FORECAST ON WEDNESDAY NIGHT. IT APPEARS THAT THE SFC LOW WILL QUICKLY TRACK EAST OF OUR FORECAST AREA THURSDAY MORNING ALLOWING FOR COLD AIR ADVECTION THOUGH MUCH OF THE DAY. WILL KEEP THUNDER OUT OF THE FORECAST ON THURSDAY GIVEN THE EXPECTED QUICK MOVEMENT OF THE FRONT OUT OF OUR REGION. HOWEVER...IF THE FRONT SLOWS DOWN...THEN COULD SEE THE INCLUSION OF THUNDER OVER OUR EASTERN ZONES THURSDAY MORNING. WILL ALSO HAVE TO WATCH OUT FOR A CHANGE OVER TO SNOW ON THE BACK SIDE OF THE SYSTEM WITH A SHARP TEMPERATURE DROP BEHIND THE COLD FRONT. FORECAST MODELS HAVE BEEN FLOPPING AROUND SOME ON HOW MUCH COLD AIR WILL BE AVAILABLE ON THE COLD SIDE OF THE SYSTEM AND IT SEEMS MOST AREAS WILL JUST BE A COLD RAIN...BUT WE CAN NOT RULE OUT SOME WET SNOW FLAKES BEING MIXED IN WITH THE BEST CHANCE AT SEEING A CHANGE OVER TO SNOW BEING ACROSS OUR NORTH AND NORTHEASTERN ZONES. WE SHOULD QUICKLY DRY OUT BY THURSDAY NIGHT AS THE SYSTEM SEEMS TO BE MOVING RATHER QUICKLY FRIDAY THROUGH SUNDAY...THE UPPER PATTERN WILL BE PROGRESSIVE AND SOMEWHAT ZONAL. THIS SHOULD BE A GENERALLY DRY PERIOD FOR MOST AREAS WITH WARMING TEMPERATURES BY THE WEEKEND. FRIDAY WILL STILL BE COOL AS THE WARM AIR ADVECTION WILL NOT REALLY KICK INTO GEAR UNTIL THE WEEKEND. SOUTHERLY TO SOUTHWESTERLY FLOW OVER THE WEEKEND WILL HELP HIGHS SOAR BACK ABOVE NORMAL INTO THE 60S ON SATURDAY TO PERHAPS OVER 70 IN MOST AREAS ON SUNDAY. SUNDAY NIGHT INTO MONDAY...THERE IS VERY LITTLE CONFIDENCE IN THIS PERIOD. THE LATEST 00Z ECMWF IS TRYING TO DEVELOP A STORM SYSTEM OVER THE CENTRAL PLAINS...BUT THE STRENGTH SEEMS OVERDONE FOR A FAST MOVING SYSTEM COMING OUT OF THE NORTHWEST. WILL GO WITH THE ALLBLEND MODEL AND KEEP THIS PERIOD DRY FOR NOW...BUT COULD SEE SOME PRECIPITATION BEING ADDED IF ECMWF TRENDS PERSIST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1203 PM CDT TUE MAR 25 2014 THE MAIN CONCERN FOR THE TAF PERIOD IS INCREASING SOUTHERLY WIND TONIGHT AND WEDNESDAY. SURFACE HIGH PRESSURE ACROSS THE CENTRAL PLAINS WILL SHIFT EAST TONIGHT AND LOW PRESSURE WILL DEEPEN ALONG THE HIGH PLAINS. LIGHT NORTHWEST WINDS WILL SHIFT WEST...SOUTHWEST AND SOUTHERLY AND INCREASE WEDNESDAY MORNING. JUST ABOVE THE SURFACE...WIND SPEEDS WILL INCREASE RAPIDLY TONIGHT AND A PERIOD OF WIND SHEAR IS EXPECTED INTO WEDNESDAY MORNING UNTIL THE STRONGER WINDS MIX TO THE SURFACE. CLOUD COVER WILL BE NEGLIGIBLE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...HALBLAUB LONG TERM...WESELY AVIATION...FAY
Hazardous weather outlook, Mar 25, 3:13 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 313 PM CDT TUE MAR 25 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 261200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 313 PM CDT TUE MAR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WIND ADVISORY IS IN EFFECT FOR WEDNESDAY FOR LOCATIONS SOUTH OF A LINE FROM STOCKTON TO SMITH CENTER KANSAS...TO HASTINGS AND OSCEOLA NEBRASKA. SOUTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST TO 45 MPH. ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.